Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 78, NWS Memphis, TN

May 10, 2016Coahoma County, Quitman County, Tunica County, Mississippi; Phillips County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at May 10, 2016, 3:35 AM CDT for Coahoma County, Quitman County, Tunica County, Mississippi; Phillips County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2016, 3:35 AM CDT (08:35 UTC)
Expired
May 10, 2016, 4:01 AM CDT
In force
26 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Phillips County, AR, Coahoma County, MS, Quitman County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 133 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 7:23 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 8.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
399 m²/s²
Significant tornado parameter
1.1
Supercell composite
15.6

Open this sounding in Storm Lab

The text

As transmitted.

389 
WUUS54 KMEG 100835
SVRMEG
ARC107-MSC027-119-143-100915-
/O.NEW.KMEG.SV.W.0078.160510T0835Z-160510T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
335 AM CDT TUE MAY 10 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PHILLIPS COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN COAHOMA COUNTY IN NORTHWESTERN MISSISSIPPI...
  SOUTHWESTERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
  CENTRAL QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI...

* UNTIL 415 AM CDT

* AT 334 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHERARD...OR
  NEAR CLARKSDALE...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CLARKSDALE...ELAINE...JONESTOWN...FRIARS POINT...DARLING...KINGS...
  SHERARD...DUNDEE...COAHOMA...LYON...LULA...FALCON...MODOC...
  HINCHCLIFF...DELTA...ESSEX...RICH...ROSEACRES...POWELL AND
  WESTOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&


LAT...LON 3413 9070 3430 9088 3458 9040 3433 9020
TIME...MOT...LOC 0834Z 242DEG 29KT 3424 9069 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
360 
WWUS54 KMEG 100901
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
401 AM CDT TUE MAY 10 2016

ARC107-MSC027-119-143-100911-
/O.CAN.KMEG.SV.W.0078.000000T0000Z-160510T0915Z/
PHILLIPS AR-COAHOMA MS-TUNICA MS-QUITMAN MS-
401 AM CDT TUE MAY 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PHILLIPS...
NORTHEASTERN COAHOMA...SOUTHWESTERN TUNICA AND CENTRAL QUITMAN
COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3413 9070 3430 9088 3458 9040 3433 9020
TIME...MOT...LOC 0859Z 242DEG 29KT 3434 9046 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:30 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, May 9, 11:30 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1130 PM CDT MON MAY 9 2016

.DISCUSSION...

UPDATED FOR AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 937 PM CDT MON MAY 9 2016/

POTENT 500 MB SHORTWAVE PIVOTING FROM THE SOUTHERN PLAINS INTO
THE MID MISSISSIPPI VALLEY TONIGHT. A 50 KT MID LEVEL JET MOVING
INTO THE MIDSOUTH WHILE AN INCREASING LLJ FEEDS MOISTURE INTO THE
REGION. RIGHT NOW WE ARE WATCHING A COUPLE OF AREAS. FIRST IS A
CLUSTER OF STORMS ACROSS NORTHERN ARKANSAS. A BOW ECHO THAT IS NOW
MOVING ACROSS NORTHERN DUNKLIN. TRAILING THIS BOW ECHO CELLS ARE
TRAINING AND PRODUCING SOME HEAVY RAIN. CONCERNED ABOUT POSSIBLE
FLASH FLOODING ACROSS NE AR OVER THE NEXT FEW HOURS.

ALSO WATCHING ANOTHER AREA OF DEVELOPMENT FURTHER SW OF KLIT WHICH
HAS BEEN INCREASING OVER THE PAST FEW HOURS. THIS SHOULD PUSH
NORTHEAST INTO THE AREA WHILE FORMING INTO SOME SORT OF BROKEN
LINE...WEST OF THE MS RIVER AFTER MIDNIGHT...ACCORDING TO THE
LATEST HIRES DATA. DAMAGING WINDS CONTINUE TO BE THE MAIN THREAT
OVERNIGHT THOUGH LOW LEVEL SHEAR IS QUITE HIGH AND AN ISOLATED
TORNADO IS POSSIBLE.

FORECAST IS IN GOOD SHAPE. INCREASING POPS OVER THE DELTA SW OF
MEMPHIS OVERNIGHT.

SJM

PREV DISCUSSION... /ISSUED 346 PM CDT MON MAY 9 2016/

TEMPERATURES ARE A BIT COOLER THAN EXPECTED TODAY ACROSS THE
MIDSOUTH. MOST OF THE AREA HAS ONLY MANAGED TO CLIMB INTO THE LOW
70S. AFTERNOON HIGHS SHOULD BE MOSTLY IN THE 73 TO 77 DEGREE
RANGE. MEMPHIS IS THE WARMEST LOCATION...A FEW ROGUE RAYS OF
SUNSHINE MUST HAVE POKED THROUGH THE OVERCAST SKY...CAUSING THEM
TO JUMP UP TO 77 DEGREES AT 3PM.

INSTABILITY HAS ALSO BEEN SUPPRESSED TODAY DUE TO ABUNDANT CLOUD
COVER. EVEN WITH DEW POINTS IN THE LOW TO MIDDLE 60S WE HAVE ONLY
BEEN ABLE TO EEK OUT 300-400 J/KG OF CAPE IN EAST ARKANSAS WHERE
IT IS CURRENTLY MOST UNSTABLE. AS A RESULT...SEVERE WEATHER IS
NOT EXPECTED THIS AFTERNOON...AND EVEN LIGHTNING IS IN QUESTION.
HOWEVER THINGS ARE STILL EXPECTED TO BECOME ACTIVE TONIGHT.

CONFIDENCE IS INCREASING ON THE FORECAST OF SEVERE STORMS
TONIGHT. WE WILL HAVE TO WAIT FOR DYNAMIC SUPPORT FOR SHOWERS AND
THUNDERSTORMS TO STRENGTHEN. A WELL DEFINED SHORTWAVE TROUGH CAN
BE SEEN IN WATER VAPOR IMAGERY MOVING ACROSS WEST OKLAHOMA. THIS
FEATURE IS EXPECTED TO RAPIDLY MOVE ACROSS THE PLAINS
TONIGHT...APPROACHING THE MISSISSIPPI RIVER BEFORE SUNRISE. IT IS
EXPECTED TO ATTAIN A STRONG NEGATIVE TILT BETWEEN SUNSET AND
MIDNIGHT. A 100KT UPPER LEVEL JET WILL BE SITUATED TO OUR
SOUTHWEST...PLACING MUCH OF THE MIDSOUTH IN THE LEFT EXIT
REGION...BUT THIS FEATURE MAY BE A BIT TOO FAT AWAY FOR ANY
SIGNIFICANT CONTRIBUTION TO THE SEVER THREAT. NEVERTHELESS IT IS
NOT A LIMITING FACTOR FOR SEVERE WEATHER. MORE
IMPORTANTLY...DIFLUENT FLOW IN THE UPPER LEVELS SHOULD HELP
MAINTAIN UPDRAFTS. EVEN LOWER IN THE ATMOSPHERE...A 45-50KT 850
LLJ IS EXPECTED TO DEVELOP EARLY TONIGHT AND SHIFT ACROSS THE AREA
THROUGH THE NIGHT. A SECONDARY LLJ OF SIMILAR STRENGTH IS EXPECTED
TO MOVE INTO EAST ARKANSAS BY 12Z...WEAKENING AFTER SUNRISE. AS
THE TROUGH ATTAINS A STRONG NEGATIVE TILT IT SHOULD BE EASY TO
TRANSFER SOME OF THAT ENERGY TO THE SURFACE. DAMAGING WIND WILL BE
THE GREATEST THREAT...ALONG WITH ISOLATED SHORT LIVED TORNADOES.

TOMORROW...THUNDERSTORMS MAY RE DEVELOP IN THE AFTERNOON...BUT IF
CLOUDS HANG AROUND LIKE TODAY DEVELOPMENT MAY BE LIMITED. TOMORROW
AFTERNOON STORMS WOULD BE ONCE AGAIN MAINLY DRIVEN BY HEATING
INDUCED INSTABILITY. DEW POINTS WILL BE A LITTLE HIGHER THAN
TODAY...IN THE MIDDLE TO UPPER 60S...SO EVEN TEMPERATURES IN THE
MIDDLE 70S MAY BE ENOUGH FOR CONVECTION.

WEDNESDAY...A WEAK BROAD RIDGE SHIFTS ACROSS THE AREA. A FEW
SHOWERS AND WEAK THUNDERSTORMS MAY LINGER IN NORTHERN PORTIONS OF
THE CWA...BUT WE SHOULD SEE A BREAK FROM ANY STRONG OR SEVERE
STORMS. HIGHS MAY CLIMB INTO THE MIDDLE 80S.

WEDNESDAY NIGHT INTO THURSDAY...THE RIDGE WILL SHIFT EAST AND
SOUTHWEST FLOW WILL RETURN TO THE MIDSOUTH. STRONG TO POSSIBLY
SEVERE AFTERNOON THUNDERSTORMS LOOK POSSIBLE. DEWPOINTS WILL
REMAIN ELEVATED WITH HIGHS IN THE LOW 80S.

FRIDAY INTO THE WEEKEND LOOKS DRY WITH COOLER TEMPERATURES
RETURNING. WE MAY SEE A CLIPPER TYPE SYSTEM TRACK TO OUR NORTHEAST
LATE IN THE WEEKEND...BUT CONFIDENCE ON THE EXACT TRACK OF THIS
FEATURE IS LOW. WILL ADVERTISE SLIGHT CHANCE TO LOW CHANCE
POPS...MAINLY IN NORTHWEST TENNESSEE.

30

&&

.AVIATION...

ONE LINE OF SHRAS/TSRAS WILL MOVE THROUGH KMKL FROM 10/06Z-10/07Z
WHILE ANOTHER LINE CONTINUES TO ORGANIZE ACROSS ARKANSAS. THIS
LINE WILL PUSH THROUGH KJBR AND KMEM THROUGH ABOUT 10/09Z. EXPECT
OCNL MVFR/IFR CONDS WITH ANY TSRAS. NOT SURE IF THIS LINE WILL
MAKE IT THROUGH KMKL SO JUST KEPT A VCTS THERE UNTIL 10/10Z. MOST
OF THE ACTIVITY WILL REMAIN NORTH OF KTUP WHERE A VCTS WILL
SUFFICE FOR LATER TONIGHT. AFTER THE SHRAS/TSRAS MOVE THROUGH EXPECT
A PERIOD OF MVFR CIGS THROUGH ABOUT MID MORNING ON TUESDAY.
EXPECT SOUTH WINDS AT 10-15 MPH WITH HIGHER GUSTS THROUGH EARLY
TUESDAY EVENING...THEN DIMINISHING WINDS.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 9, 9:13 PM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
913 PM CDT MON MAY 9 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-110415-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
913 PM CDT MON MAY 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT FOR AREAS
ALONG AND WEST OF THE MISSISSIPPI RIVER...WITH THE HIGHEST THREAT
IN NORTHEAST ARKANSAS. THE PRIMARY SEVERE WEATHER THREATS WILL BE
DAMAGING WINDS AND ISOLATED TORNADOES. LOCALIZED FLASH FLOODING IS
ALSO POSSIBLE MAINLY ACROSS NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON
AND EVENING ACROSS NORTHERN PORTIONS OF THE MID SOUTH. DAMAGING
WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS.

THERE WILL BE AN ADDITIONAL POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY ACROSS PORTIONS OF THE
MID SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE MID SOUTH
TONIGHT AND CONTINUING AT TIMES THROUGH THE REMAINDER OF THIS
WEEK.

SJM

In the hours before

Local storm report, May 9, 9:44 PM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
944 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     DALTON                  36.42N 91.15W
05/09/2016                   RANDOLPH           AR   LAW ENFORCEMENT

            A FEW TREES DOWN.

&&

SJM
Special weather statement, May 10, 1:27 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
127 AM CDT TUE MAY 10 2016

ARZ018-026>028-036-MOZ113-TNZ048-049-088-100715-
CRAIGHEAD AR-MISSISSIPPI AR-GREENE AR-CRITTENDEN AR-POINSETT AR-
DUNKLIN MO-TIPTON TN-LAUDERDALE TN-SHELBY TN-
127 AM CDT TUE MAY 10 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 AM CDT FOR...

EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
SOUTHERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHWESTERN TIPTON COUNTY IN WEST TENNESSEE...
WEST CENTRAL LAUDERDALE COUNTY IN WEST TENNESSEE...
CENTRAL SHELBY COUNTY IN WEST TENNESSEE...

AT 127 AM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE
HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED ALONG A LINE
EXTENDING FROM NEAR CARDWELL TO JENNETTE...AND MOVING EAST AT 50 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN EASTERN CRAIGHEAD...MISSISSIPPI...SOUTHEASTERN GREENE...
CRITTENDEN...EASTERN POINSETT...SOUTHERN DUNKLIN...SOUTHWESTERN
TIPTON...WEST CENTRAL LAUDERDALE AND CENTRAL SHELBY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3600 8996 3600 8992 3512 8996 3510 9040
      3515 9040 3515 9049 3615 9048 3619 8996
TIME...MOT...LOC 0627Z 266DEG 44KT 3608 9039 3518 9039
Special weather statement, May 10, 1:30 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
130 AM CDT TUE MAY 10 2016

ARZ036-048-049-MSZ001-007-TNZ088-100715-
ST. FRANCIS AR-CRITTENDEN AR-LEE AR-TUNICA MS-DESOTO MS-SHELBY TN-
130 AM CDT TUE MAY 10 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 AM CDT FOR...

EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CENTRAL LEE COUNTY IN EASTERN ARKANSAS...
NORTHERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHWESTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN SHELBY COUNTY IN WEST TENNESSEE...

AT 130 AM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE
HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED ALONG A LINE
EXTENDING FROM NEAR NEW HOME TO AUBREY...AND MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN EASTERN ST. FRANCIS...SOUTHERN CRITTENDEN...CENTRAL LEE...
NORTHERN TUNICA...NORTHWESTERN DESOTO AND SOUTHWESTERN SHELBY
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3473 9096 3511 9052 3513 8997 3458 9039
      3463 9059 3464 9058
TIME...MOT...LOC 0630Z 262DEG 33KT 3505 9050 3473 9090
Special weather statement, May 10, 2:01 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
201 AM CDT TUE MAY 10 2016

ARZ049-058-MSZ007-010-011-100745-
PHILLIPS AR-LEE AR-TUNICA MS-COAHOMA MS-QUITMAN MS-
201 AM CDT TUE MAY 10 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 AM CDT FOR...

CENTRAL PHILLIPS COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
SOUTHERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
COAHOMA COUNTY IN NORTHWESTERN MISSISSIPPI...
CENTRAL QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 200 AM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE
HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED ALONG A LINE
EXTENDING FROM NEAR HELENA TO 9 MILES SOUTHWEST OF CRUMROD...AND
MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CENTRAL PHILLIPS...SOUTHEASTERN LEE...SOUTHERN TUNICA...
COAHOMA AND CENTRAL QUITMAN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3414 9108 3416 9108 3463 9054 3452 9020
      3438 9020 3399 9057 3399 9066 3412 9067
      3412 9112
TIME...MOT...LOC 0700Z 274DEG 32KT 3457 9052 3407 9112

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:19 AM CDTSevere Thunderstorm WarningMEGCoahoma41 min
May 10, 1:30 AM CDTSpecial Weather StatementMEGTunica45 min
May 10, 2:01 AM CDTSpecial Weather StatementMEGCoahoma44 min
May 9, 7:53 PM CDTSevere Thunderstorm WarningMEGRandolph52 min
May 9, 8:23 PM CDTSevere Thunderstorm WarningMEGClay, Randolph52 min
May 9, 8:59 PM CDTSevere Thunderstorm WarningMEGClay46 min
May 9, 11:49 PM CDTFlash Flood WarningMEGRandolph3 hr
May 10, 12:37 AM CDTSevere Thunderstorm WarningMEGCross, Lee, St. Francis53 min
May 10, 1:27 AM CDTSpecial Weather StatementMEGCrittenden, Mississippi48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.